Publications > Artigos em Revistas Internacionais

Galois theory for sets of operations closed under permutation, cylindrification, and composition

Couceiro, Miguel; Lehtonen, Erkko

Algebra Universalis, 67(3) (2012), 273-297

A set of operations on A is shown to be the set of linear term operations of some algebra on A if and only if it is closed under permutation of variables, addition of inessential variables, and composition, and if it contains all projections. A Galois framework is introduced to describe the sets of operations that are closed under the operations mentioned above, not necessarily containing all projections. The dual objects of this Galois connection are systems of pointed multisets, and the Galois closed sets of dual objects are described accordingly. Moreover, the closure systems associated with this Galois connection are shown to be uncountable (even if the closed sets of operations are assumed to contain all projections).